ClinVar Miner

Submissions for variant NM_000244.3(MEN1):c.1390_1397del (p.Ser464fs) (rs1555163883)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000524622 SCV000628040 pathogenic Multiple endocrine neoplasia, type 1 2017-08-10 criteria provided, single submitter clinical testing This sequence change results in a premature translational stop signal in the MEN1 gene (p.Ser459Glyfs*69). While this is not anticipated to result in nonsense mediated decay, it is expected to disrupt the last 152 amino acids of the MEN1 protein. This variant is not present in population databases (ExAC no frequency). This frameshift truncates the functionally conserved nuclear localization signal of the MEN1 protein. Experimental studies have shown that disruption of this region abrogates the ability of MEN1 to bind DNA, regulate target gene expression, and inhibit cell proliferation (PMID: 15331604, 16449969). In addition, a different frameshift variant (p.Arg516Glyfs*43) with a premature termination codon downstream of this frameshift has been reported to be a common cause of multiple endocrine neoplasia type 1 (PMID: 17879353) A different variant (c.1374_1381del, also known in the literature as 1484del8) giving rise to the same protein effect observed here (p.Ser459Glyfs*69) has been reported in an individual affected with MEN1 (PMID: 9215689). For these reasons, this variant has been classified as Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.